Virginia, 2005Damaging Winds and Lightning Strike in Virginia, July 27, 2005
July 27, 2005 · NWS LWX · 13 events in 10 counties and zones
A cold front moved through the region during the late afternoon and evening. This cold front, combined with moist and unstable conditions, triggered widespread showers and storms across the region.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the region during the late afternoon and evening. This cold front, combined with moist and unstable conditions, triggered widespread showers and storms across the region. The strongest of these storms downed trees and powerlines, as well as producing very large hail. Intense lightning caused fires and several personal injuries. Torrential rainfall flooded a few areas, and was also responsible for sweeping away a young boy. Damage estimates by print media were in the hundreds of thousands, possibly more.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 27, 1:54 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 27, 1:54 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EDT WED JUL 27 2005
.SHORT TERM (TONIGHT)...
STRONG COLD FRONT NOW ANALYZED FROM ALBANY NY SWWD THRU SWRN PA TO
MEMPHIS. LINE OF STRONG TO SEVERE TSRA ALONG AND AHEAD OF CDFNT
MOVING EAST ABT 37KTS WILL SWEEP THRU THE AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING. SPECIAL 18Z IAD SOUNDING SHOWS VERY UNSTABLE
AMS WITH LIFTED INDEX OF ABT -6C AND CAPE UP TO 3800 J/KG. MAIN
THREAT WITH THESE STORMS EXPECTED TO BE DAMAGING WINDS WITH STORM
MOTION OF 37KTS AND INVERTED V SHAPE IN THE LOW-LVLS. HAIL THREAT
ALMOST NIL WITH VERY HIGH WBZ LEVELS OF 13500 FT AND VERY WARM H5
TEMPS OF -4C. SHEAR NOT STRONG ENOUGH TO SUPPORT ROTATING STORMS.
LIKELY POPS THIS EVENING THEN LOWERING TO A LOW CHANCE AS MOSAIC
IMAGERY SHOWS SOME SHRA ACTIVITY WELL BEHIND SFC FRONT OVER ERN OH.
THU...AFTER A DAY WITH TEMPS IN THE UPPER 90S AND DEWPOINTS IN THE
MID 70S IT WILL FEEL MUCH COOLER WITH TEMPS ONLY IN THE LOW 80S AND
DEWPOINTS IN THE 60S. LOTS OF CLOUDS HOWEVER DONT SEE MUCH IN THE
FORCING TO GENERATE PRECIP.
ROSA
&&
.LONG TERM (THURSDAY THROUGH WEDNESDAY)...
HEAT WV FOR MID ATLC IS NOW ANCIENT HISTORY...AND RGN LOOKS TO BE ON
THE N SIDE OF A FNT FOR MUCH OF THE XTND PD...LEAVING US IN MR NRML
TEMPS. DEBATE RAGES AS TO HOW XTSV THE CLD CVR WL BE. GNRLY IM
SKEPTICAL OF THE LO LVL MOISTURE FIELDS DEPICTED BY LONGER RANGE
MDLS AT THIS TIME OF YR...HISTORICALLY IN MID SUMMER ITS VERY HARD
TO HV SEVEN DAYS WHERE THE SUN MAKES NO MR THAN A FLEETING
APPEARANCE. BLV BEST CHC FOR SUNSHINE IS IN THE NW PART OF THE CWA
AWAY FM THE STALLED BNDRY. POPS WL BE MUCH THE SAME...NONE IN THE
NW...W/ SILENT SLT CHC OVER THE SERN 2/3RDS OF THE AREA INTO THE
ERLY PART OF NEXT WK.
WOODY
&&
.AVIATION...STRONG CDFNT WILL SWEEP THRU TERMINALS BY 00Z WITH LINE
OF STRONG SEVERE TSRA. LINE CURRENTLY MOVING ABT 37KTS SO THREAT OF
STRONG WIND GUSTS EXISTS. HAVE INCLUDED TEMPO GROUPS FOR ALL SITES
MAINLY BETWEEN 20Z-00Z. WINDS BECOMING NORTHERLY THEREAFTER ABT
10KTS.
&&
.MARINE...NO FLAGS TONIGHT XCPT GUSTS TO 35 KTS POSSIBLE IN TSRA
LATE THIS AFTERNOON OR EARLY THIS EVENING. WINDS N10KTS ON THU.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...SEVERE THUNDERSTORM WATCH FOR DCZ001 UNTIL 10 PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR DCZ001 UNTIL 8 PM WEDNESDAY.
MD...SEVERE THUNDERSTORM WATCH FOR MDZ002>007-009>011-013-014-
016>018 UNTIL 10 PM WEDNESDAY.
...HEAT ADVISORY FOR MDZ003>007-009-010-013-014-016>018 UNTIL 8
PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR MDZ011 UNTIL 8 PM WEDNESDAY.
VA...SEVERE THUNDERSTORM WATCH FOR VAZ021-025>031-036>042-050>057
UNTIL 10 PM WEDNESDAY.
...HEAT ADVISORY FOR VAZ025>031-036>042-050>053-055>057 UNTIL 8
PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR VAZ054 UNTIL 8 PM WEDNESDAY.
WV...SEVERE THUNDERSTORM WATCH FOR WVZ048>055 UNTIL 10 PM WEDNESDAY.
...HEAT ADVISORY FOR WVZ052-053 UNTIL 8 PM WEDNESDAY.
MARINE...SEVERE THUNDERSTORM WATCH FOR ANZ530>537 UNTIL 10 PM
WEDNESDAY. ...EXCESSIVE HEAT WARNING FOR ANZ535 UNTIL 8 PM
WEDNESDAY. &&Hazardous weather outlook, Jul 27, 10:29 AM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1129 AM EDT WED JUL 27 2005
DCZ001-MDZ011-VAZ054-281030-
DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
1129 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR DANGEROUS HEAT INDICES OF 105 TO 110 DEGREES. THERE IS ALSO A
SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. PLEASE REFER TO NPWLWX AND SPSLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR EARLY EVENING.
MDZ004>007-009-010-013-014-016>018-VAZ036>042-050>053-055>057-
281030-
FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-
CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-STAFFORD-
SPOTSYLVANIA-KING GEORGE-
1129 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
DANGEROUS HEAT INDICES OF 105 TO 110 DEGREES. THERE IS ALSO A
SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY
EVENING. PLEASE REFER TO NPWLWX AND SPSLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
ANZ530>537-MDZ002-003-VAZ021-025>031-WVZ048>055-281030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-ALLEGANY-
WASHINGTON-HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-
PAGE-WARREN-CLARKE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-
JEFFERSON-PENDLETON-HARDY-
1129 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING. PLEASE REFER TO SPSLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
ROSA
In the hours before
Special weather statement, Jul 27, 12:58 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
158 PM EDT WED JUL 27 2005
DCZ001-MDZ002>007-009>011-011-013>014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048-048>049-051>055-280200-
DISTRICT OF COLUMBIA-ALLEGANY-ANNE ARUNDEL-NORTHERN BALTIMORE-
SOUTHERN BALTIMORE-CALVERT-CARROLL-CHARLES-FREDERICK-HARFORD-
HOWARD-MONTGOMERY-PRINCE GEORGES-ST MARYS-WASHINGTON-BALTIMORE-
ALBEMARLE-ARLINGTON-AUGUSTA-CLARKE-CULPEPER-FAIRFAX-FAUQUIER-
FREDERICK-GREENE-HIGHLAND-KING GEORGE-LOUDOUN-MADISON-NELSON-
ORANGE-PAGE-PRINCE WILLIAM-RAPPAHANNOCK-ROCKINGHAM-SHENANDOAH-
SPOTSYLVANIA-STAFFORD-WARREN-BERKELEY-GRANT-HAMPSHIRE-HARDY-
JEFFERSON-MINERAL-MORGAN-PENDLETON-
158 PM EDT WED JUL 27 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
693 IN EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING AREA...
THE DISTRICT OF COLUMBIA
IN MARYLAND THIS WATCH INCLUDES 13 COUNTIES
IN CENTRAL MARYLAND
ALLEGANY... ANNE ARUNDEL... HOWARD...
MONTGOMERY... PRINCE GEORGES...
IN NORTH CENTRAL MARYLAND
CARROLL... FREDERICK... WASHINGTON...
IN NORTHERN MARYLAND
BALTIMORE... HARFORD...
IN SOUTHERN MARYLAND
CALVERT... CHARLES... ST. MARYS...
IN VIRGINIA THIS WATCH INCLUDES 23 COUNTIES
IN CENTRAL VIRGINIA
ALBEMARLE... GREENE... KING GEORGE...
NELSON... ORANGE... SPOTSYLVANIA...
IN NORTHERN VIRGINIA
ARLINGTON... CULPEPER... FAIRFAX...
FAUQUIER... LOUDOUN... PRINCE WILLIAM...
STAFFORD...
IN NORTHWEST VIRGINIA
CLARKE... FREDERICK... MADISON...
PAGE... RAPPAHANNOCK... SHENANDOAH...
WARREN...
IN WESTERN VIRGINIA
AUGUSTA... HIGHLAND... ROCKINGHAM...
IN WEST VIRGINIA THIS WATCH INCLUDES 8 COUNTIES
IN NORTHEAST WEST VIRGINIA
BERKELEY... GRANT... HAMPSHIRE...
HARDY... JEFFERSON... MINERAL...
MORGAN... PENDLETON...
IN MARYLAND THIS WATCH INCLUDES 1 INDEPENDENT CITY
IN NORTHERN MARYLAND
BALTIMORE CITY...
IN VIRGINIA THIS WATCH INCLUDES 11 INDEPENDENT CITIES
IN CENTRAL VIRGINIA
CHARLOTTESVILLE... CITY OF FREDERICKSBURG...
IN NORTHERN VIRGINIA
CITY OF ALEXANDRIA... CITY OF FAIRFAX... CITY OF FALLS CHURCH
CITY OF MANASSAS... CITY OF MANASSAS PARK...
IN NORTHWEST VIRGINIA
CITY OF HARRISONBURG. CITY OF WINCHESTER...
IN WESTERN VIRGINIA
CITY OF STAUNTON... CITY OF WAYNESBORO...
-280200-
158 PM EDT WED JUL 27 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
693 IN EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING AREA...
THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD...
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD...
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD...
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD...
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA...
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD...
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD...
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA...
Local storm report, Jul 27, 3:24 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
424 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG HEDGESVILLE 39.55N 77.99W
07/27/2005 BERKELEY WV EMERGENCY MNGR
TREES AND POWERLINES DOWN.
&&Local storm report, Jul 27, 3:51 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
451 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG FAIRPLAY 39.54N 77.75W
07/27/2005 WASHINGTON MD EMERGENCY MNGR
TREES DOWN
&&
WOODCOCKThunderstorm Wind, Warren
- When
- July 27, 4:08 PM EST
- Where
- Warren County, Linden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.900, -78.067
A tree was downed on a power line on Granny Smith Road in Linden, Virginia.
Thunderstorm Wind, Clarke
- When
- July 27, 4:10 PM EST
- Where
- Clarke County, Central Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.117, -78.000
Trees were downed on power lines in Bethel, Virginia.
Thunderstorm Wind, Loudoun
- When
- July 27, 4:15 PM EST to 4:30 PM EST
- Where
- Loudoun County, Purcellville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.150, -77.717
Trees were downed in Purcellville. Trees were also downed in Leesburg and Middleburg. There was significant tree damage reported on Route 690 South of Snickersville Pike, blocking the road. Damage was noted for almost four miles. A downed tree blocked Welbourne Road.
Thunderstorm Wind, Rockingham
- When
- July 27, 4:16 PM EST
- Where
- Rockingham County, Elkton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.417, -78.617
Power lines were down on Mount. Pleasant Road in Elkton, Virginia.
Thunderstorm Wind, Fauquier
- When
- July 27, 4:27 PM EST
- Where
- Fauquier County, Upperville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.000, -77.883
Trees and power lines were down in Upperville, Virginia.
Lightning, Loudoun
- When
- July 27, 4:30 PM EST
- Where
- Loudoun County, Lucketts
- Reported by
- NEWSPAPER
- Coordinates
- 39.091, -77.636 (the zone’s center; the record gives no point)
Four people were struck by lightning while standing under a tree in Lucketts. One person was hospitalized, while another person suffered cardiac arrest when struck by lightning.
Thunderstorm Wind, Augusta
- When
- July 27, 4:30 PM EST
- Where
- Augusta County, Weyers Cave
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.283, -78.900
Thunderstorm Wind, Madison
- When
- July 27, 5:00 PM EST to 5:05 PM EST
- Where
- Madison County, 2 mi E of Syria
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.480, -78.300
Thunderstorm Wind, Fauquier
- When
- July 27, 5:12 PM EST to 5:25 PM EST
- Where
- Fauquier County, Warrenton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.717, -77.783
Trees downed in Warrenton and Upperville.
Thunderstorm Wind, Madison
- When
- July 27, 5:12 PM EST to 5:20 PM EST
- Where
- Madison County, Brightwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.417, -78.200
Trees were also downed in Brightwood.
Thunderstorm Wind, Fairfax
- When
- July 27, 5:20 PM EST to 5:25 PM EST
- Where
- Fairfax County, Reston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.967, -77.300
Trees were downed in Reston.
Thunderstorm Wind, Orange
- When
- July 27, 5:42 PM EST to 5:50 PM EST
- Where
- Orange County, Gordonsville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.150, -78.183
Thunderstorm Wind, Stafford
- When
- July 27, 6:20 PM EST
- Where
- Stafford County, Falmouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.317, -77.467
Trees were downed along Route 3 and Route 17 in the southern portion of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in West Virginia, July 27, 20051 death · $23,000 · 1 in hail · 14 events
- Rip Current in North Carolina, July 27, 20051 death · 1 event
- Heat in Mississippi, July 27, 20051 death · 1 event
- Hail and Damaging Winds in Maryland, July 27, 20052 injured · $450,000 · 1.75 in hail · 18 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 27, 2005$158,000 · 50 kt wind · 13 events
- Lightning Strike in New Hampshire, July 27, 2005$250,000 · 1 event
- Lightning Strike in Pennsylvania, July 27, 2005$200,000 · 1 event
- Flash Flood and Damaging Winds in Connecticut, July 27, 2005$110,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in New Hampshire, July 27, 2005$70,000 · 50 kt wind · 11 events
- Lightning Strike in Alabama, July 27, 2005$110,000 · 1 event
- Damaging Wind in Tennessee, July 27, 2005$100,000 · 65 kt wind · 1 event
- Damaging Wind in South Carolina, July 27, 2005$75,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464061, 5464062, 5464063, 5464065, 5464066, 5464064, 5464067, 5464071, 5464070, 5464072, 5464073, 5464068, 5464069.